Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 136, NWS Atlanta, GA

May 29, 2012Bartow County, Floyd County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 29, 2012, 10:59 PM EDT for Bartow County, Floyd County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 10:59 PM EDT (02:59 UTC)
Expired
May 29, 2012, 11:30 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bartow County, GA, Floyd County, GA

The radar

The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 11:30 PM EDTTSTM WND DMGCartersville, GABARTOW COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED TREES...ALONG WITH POSSIBLE ROOF DAMAGE TO A STRUCTURE IN CARTERSVILLE ON EAST CHURCH STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WUUS52 KFFC 300259
SVRFFC
GAC015-115-300330-
/O.NEW.KFFC.SV.W.0136.120530T0259Z-120530T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTOW COUNTY IN NORTHWEST GEORGIA
  SOUTHEASTERN FLOYD COUNTY IN NORTHWEST GEORGIA

* UNTIL 1130 PM EDT

* AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  SHANNON TO ROME TO NORTHEAST OF CAVE SPRING...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ADAIRSVILLE...KINGSTON...EUHARLEE...TAYLORSVILLE...CARTERSVILLE...
  CASSVILLE AND WHITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! REMEMBER...IF 
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3425 8523 3443 8520 3443 8515 3439 8500
      3440 8486 3437 8472 3416 8477 3408 8488
      3408 8504 3410 8505 3408 8516 3410 8516
      3410 8525 3408 8527 3411 8541
TIME...MOT...LOC 0259Z 283DEG 22KT 3435 8509 3423 8511
          3415 8522

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:50 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 29, 9:50 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 PM EDT TUE MAY 29 2012

.UPDATE...
I HAVE ISSUED A QUICK UPDATE TO RAISE POPS OVER NORTHWEST COUNTIES
AS LINE OF STORMS MOVE OUT OF TENNESSEE...AND LOWERED POPS
SOUTHEAST AS BERYL CONTINUES TO PULL TO THE NORTHEAST. NO OTHER
MAJOR CHANGES MADE AT THIS TIME.

49
&&

.PREV DISCUSSION... /ISSUED 807 PM EDT TUE MAY 29 2012/

PREV DISCUSSION... /ISSUED 340 PM EDT TUE MAY 29 2012/

.CONTINUED LOCALLY HEAVY RAINFALL IN BANDS FROM REMNANTS OF BERYL...

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

CENTER OF THE REMNANTS OF BERYL HAS NOW ENTERED THE FORECAST AREA
MOVING FROM TELFAIR COUNTY INTO WHEELER. EASTERN SIDE OF THE STORM
HAS DEFINITELY BEEN THE WETTEST IN THE THIS STORMS HISTORY AND
TODAY IS NO DIFFERENT WITH FEEDER BANDS OFF THE ATLANTIC COAST
PROVIDING THE MOST CONSISTENT HEAVY RAINFALL. SHOULD SEE ACTIVITY
LOCALLY ENHANCE THROUGH THE AFTERNOON BUT INSTABILITY WILL REMAIN
MARGINAL DUE TO ENHANCED CLOUD COVER. STILL THINKING THE EASTERN
TIER OF THE FORECAST AREA COULD SEE 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS WHERE CONVECTIVE BANDS SET UP THROUGH THIS EVENING.

SHEAR IS IMPRESSIVE IN THE LOW LEVELS WITH 30 TO 40 KNOTS AT
925MB...AGAIN OVER THE EASTERN SECTIONS. HAVE JUST NOT HAD THE
INSTABILITY TO TAKE ADVANTAGE OF SHEAR PROFILE THUS FAR BUT WILL
NEED TO MONITOR CELLS CLOSELY FOR POTENTIAL FOR ROTATION IN CELLS
OR ISOLATED STRONG GUSTS.

SEPARATE ARE OVER MISSISSIPPI THIS MORNING DISSIPATED FOR THE
MOST PART AS IT MOVED INTO PORTIONS OF ALABAMA. HRRR STILL KEYING
IN ON NW GEORGIA FOR POSSIBLE LATE TSRA DEVELOPMENT AND HAVE KEPT
LOW END CHANCE POPS IN THERE THROUGH THIS EVENING.

ON THE BACK SIDE OF BERYL...SIGNIFICANTLY DRIER AIR TO WORK ITS
WAY IN WITH SOUNDINGS SHOWING A PROFILE BARELY SUPPORTIVE OF CU
FORMATION IN THE AFTERNOON FROM ATL NORTHWARD. SLIGHTLY BETTER
MOISTURE OVER THE SOUTHERN TIER AND EMBEDDED SHORTWAVE DURING THE
AFTERNOON SHOULD ALLOW FOR LOW END SCT THUNDERSTORM ACTIVITY.

DEESE

LONG TERM /THURSDAY THROUGH TUESDAY/...
TD BERYL PULLS OUT OF THE AREA WEDNESDAY AS A FRONTAL SYSTEM SWEEPS
THROUGH THE STATE. UPPER LEVEL WESTERLY FLOW KEEPS RESIDUAL MOISTURE
OVER THE AREA THROUGH THURSDAY AHEAD OF ANOTHER FRONTAL SYSTEM
MOVING INTO THE STATE FRIDAY. WILL CONTINUE WITH SLIGHT/CHANCE POPS
THROUGH THE END OF THE WEEK. RAIN CHANCES SIGNIFICANTLY INCREASE FOR
THURSDAY AND FRIDAY AS MODELS SHOWING AN UPPER LOW AND ASSOCIATED
FRONTAL BOUNDARY PUSHING EAST OF THE PLAINS ON THURSDAY AND DRAGGING
A COLD FRONT ACROSS THE FORECAST AREA FRIDAY/FRIDAY NIGHT. EXPECT
THE GREATEST THUNDERSTORM THREAT TO BE DURING THE DAY FRIDAY...WITH
2000-2500 CAPE...40KT LOW LEVEL JET AND MODERATE DIFFLUENT FLOW
ALOFT. TOTAL RAINFALL AMOUNTS FOR THURSDAY AND FRIDAY WILL LIKELY BE
AND INCH OR LESS. ONCE THIS FRONT MOVES THROUGH...HIGH PRESSURE
BUILDS IN AND CLEAR TO PARTLY CLOUDY SKIES PREVAIL FOR THE WEEKEND
AND INTO EARLY NEXT WEEK.

01

AVIATION...
00Z UPDATE...
BERYL PUSHING NORTHEAST WITH OUTER BANDS OF PRECIP ASSOCIATED WITH
IT AFFECTING MAINLY SOUTHEAST COUNTIES. LINE OF SHOWERS/THUNDERSTORMS
MOVING ACROSS NORTHWEST GEORGIA APPEARS TO WEAKENING SOME BUT MAY
SEE A SHOWER OR THUNDERSTORM APPROACH NORTHERN TAF SITES BUT NOT
READY TO PUT IN TAFS AT THIS POINT...BUT WILL NEED TO KEEP A CLOSE
EYE. ALSO WATCHING SECOND LINE PUSHING ACROSS TENNESSEE...WHICH
HRRR SHOWS SOME OF THIS MAKING IT CLOSE TO ATLANTA. OTHERWISE...EXPECT
VFR CONDITIONS TO DOMINATE TAF SITES THROUGH THE EVENING...BUT MAY
SEE SCT-BKN MVFR CLDS AFFECT MAINLY NORTHERN TAF SITES AFTER
MIDNIGHT. VSBYS GENERALLY UNRESTRICTED...BUT BRIEFLY LOWERING INTO
THE MVFR RANGE AT MCN AND AHN 09-13Z TIME FRAME. MODELS SHOWING
DRIER CONDITIONS OVER THE AREA WEDNESDAY...BUT FEW CU AROUND 5
THSD FT POSSIBLE. NORTHEAST WINDS 4 TO 8 KTS CONTINUING THROUGH
THE EVENING...SHIFTING TO THE N-NW MOST SITES BY 09Z.

49

//ATL
CONFIDENCE...00Z UPDATE...
MEDIUM ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  91  61  93 /  40  20  10  30
ATLANTA         68  90  66  90 /  20  20  10  30
BLAIRSVILLE     60  85  57  84 /  60  10   5  40
CARTERSVILLE    63  92  58  91 /  50  10   5  50
COLUMBUS        69  93  68  92 /  20  30  20  30
GAINESVILLE     65  91  64  90 /  30  20   5  40
MACON           67  92  62  94 /  40  30  20  30
ROME            66  93  58  91 /  60  10   5  50
PEACHTREE CITY  64  90  60  90 /  20  20  10  30
VIDALIA         70  90  69  94 /  60  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 29, 9:50 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 PM EDT TUE MAY 29 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-310200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
950 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHERN
GEORGIA TONIGHT.

.SYNOPSIS...
DISTURBANCES MOVE INTO NORTHWEST GEORGIA FROM TENNESSEE...AS
TROPICAL DEPRESSION BERYL MOVES INTO SOUTH CAROLINA.

.PRIMARY HAZARDS...
LARGE HAIL...STRONG WINDS...AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING
ARE THE PRIMARY HAZARDS WITH ISOLATED STRONG TO SEVERE
THUNDERSTORMS TONIGHT.

.DISCUSSION...
PLENTY OF AVAILABLE MOISTURE AND INSTABILITY...WITH MUCAPE VALUES
NEARING 2500 IN NORTHWEST GEORGIA THIS EVENING...CREATE A CHANCE
FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS...MAINLY OVER NORTHERN
GEORGIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY... WITH A
MORE SIGNIFICANT CHANCE OF THUNDERSTORMS FOR THURSDAY THROUGH
FRIDAY NIGHT AS A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED
FRONTAL BOUNDARIES INFLUENCE THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

RAG/JM

In the hours before

Special weather statement, May 29, 9:03 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 PM EDT TUE MAY 29 2012

GAZ001>004-300145-
903 PM EDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 945 PM EDT...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM LAKEVIEW TO COLE CITY...MOVING SOUTHEAST AT 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES THROUGH 945 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLE CITY...
HOOKER...STEPHENSVILLE...LOOKOUT MOUNTAIN...WILDWOOD...LAKEVIEW...
MORGANVILLE...NEW ENGLAND...TRENTON...NEW ENGLAND...FORT
OGLETHORPE...FAIRVIEW...CHATTANOOGA VALLEY...GRAYSVILLE AND THE
CLOUDLAND CANYON STATE PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3499 8498 3491 8502 3488 8501 3486 8506
      3482 8506 3482 8513 3477 8515 3478 8557
      3491 8561 3499 8560
TIME...MOT...LOC 0102Z 313DEG 12KT 3501 8528 3499 8542
          3496 8552
Special weather statement, May 29, 9:58 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
958 PM EDT TUE MAY 29 2012

GAZ001>005-011-012-019-300300-
958 PM EDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN WHITFIELD...WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...
FLOYD AND GORDON COUNTIES UNTIL 1100 PM EDT...

AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM TUNNEL HILL TO CEDAR GROVE...MOVING SOUTHEAST AT
20 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND
GORDON COUNTIES THROUGH 1100 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE SALEM...CEDAR GROVE...BLUE SPRING...BEAUMONT...
RINGGOLD...ROCK SPRING...NOBLE...COHUTTA...WOOD STATION...VARNELL...
TUNNEL HILL...LAFAYETTE...LINWOOD...CLOUDLAND AND ROCKY FACE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3498 8482 3467 8465 3463 8465 3451 8482
      3436 8527 3435 8534 3438 8548 3459 8553
      3459 8546 3465 8555 3474 8556 3483 8530
      3497 8510
TIME...MOT...LOC 0157Z 309DEG 17KT 3485 8509 3477 8521
          3469 8546
Local storm report, May 29, 10:01 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1001 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             1 NE CHICKAMAUGA        34.88N 85.27W
05/29/2012  E0.88 INCH       WALKER             GA   PUBLIC

            PUBLIC AT THE MCDONALDS REPORTED HAIL UP TO THE SIZE OF
            NICKELS. RADAR ESTIMATED TIME BETWEEN 2142 EDT AND 2150
            EDT.

&&

RGARCIA
Local storm report, May 29, 10:16 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             3 E CHICKAMAUGA         34.87N 85.23W
05/29/2012  E1.00 INCH       CATOOSA            GA   PUBLIC

            PUBLIC REPORTED NICKEL TO QUARTER SIZED HAIL AT THEIR
            RESIDENCE. THE HAIL DAMAGED THEIR FRESHLY PLANTED OKRA
            GARDEN. RADAR ESTIMATED TIME BETWEEN 2142 EDT AND 2152
            EDT.

&&

RGARCIA
Local storm report, May 29, 10:29 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     MENLO                   34.48N 85.48W
05/29/2012                   CHATTOOGA          GA   EMERGENCY MNGR

            CHATTOOGA COUNTY EMERGENCY MANAGEMENT REPORTED 2 TREES
            DOWN IN MENLO AT GA HWY 337 AND REED ST. RADAR ESTIMATED
            TIME AT 2200 EDT.

1000 PM     TSTM WND DMG     CLOUDLAND               34.52N 85.49W
05/29/2012                   CHATTOOGA          GA   EMERGENCY MNGR

            CHATTOOGA COUNTY EMERGENCY MANAGEMENT REPORTED A TREE
            DOWNED ON STATE LINE ROAD IN CLOUDLAND. RADAR ESTIMATED
            TIME OF 2200 EDT.

&&

RGARCIA
Special weather statement, May 29, 10:43 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 PM EDT TUE MAY 29 2012

GAZ002-004>007-011-012-019-020-030-041-300330-
1043 PM EDT TUE MAY 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...WALKER...POLK...MURRAY...BARTOW...CHATTOOGA...
FANNIN...FLOYD...GILMER...GORDON AND HARALSON COUNTIES UNTIL 1130 PM
EDT...

AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND THE COHUTTA WILDERNESS TO DALTON...
SUMMERVILLE AND CAVE SPRING...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...POLK...MURRAY...BARTOW...CHATTOOGA...
FANNIN...FLOYD...GILMER...GORDON AND HARALSON COUNTIES THROUGH 1130
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SUGAR
VALLEY...CAVE SPRING...COOSA...EVERETT SPRINGS...LAKE MARVIN...
HOLLAND...CHATTOOGAVILLE...TIDINGS...THE JAMES H. FLOYD STATE PARK...
LYERLY...BERRYTON...SUMMERVILLE...TRION...SUBLIGNA AND THE COHUTTA
WILDERNESS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS
AND RISING WATER ON SMALL CREEKS AND STREAMS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3499 8414 3495 8418 3491 8412 3487 8412
      3486 8418 3455 8457 3454 8465 3448 8465
      3419 8500 3367 8535 3464 8552 3477 8524
      3477 8515 3481 8514 3500 8465
TIME...MOT...LOC 0241Z 321DEG 21KT 3500 8447 3454 8503
          3439 8519 3404 8538

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 9:03 PM EDTSpecial Weather StatementFFCCatoosa, Dade42 min
May 29, 9:23 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker37 min
May 29, 9:58 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Gordon, Murray, Walker, Whitfield62 min
May 29, 10:06 PM EDTSevere Thunderstorm WarningFFCChattooga24 min
May 29, 10:22 PM EDTSevere Thunderstorm WarningFFCFloyd23 min
May 29, 10:43 PM EDTSpecial Weather StatementFFCChattooga, Fannin, Floyd, Gilmer, Gordon, Murray and 3 more47 min
May 29, 11:19 PM EDTSpecial Weather StatementFFCCherokee, Fannin, Gilmer, Pickens, Union41 min
May 29, 11:29 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding46 min
May 29, 11:50 PM EDTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Haralson, Paulding40 min
May 30, 12:02 AM EDTSpecial Weather StatementFFCCherokee, Cobb, Dawson, Forsyth, Lumpkin, Towns and 2 more28 min
May 30, 12:20 AM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Forsyth, Fulton and 3 more40 min
May 30, 12:58 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Heard, Meriwether, Pike and 2 more62 min
May 30, 1:47 AM EDTSpecial Weather StatementFFCHarris, Lamar, Monroe, Muscogee, Talbot, Upson58 min
May 30, 2:17 AM EDTSpecial Weather StatementFFCChattahoochee, Crawford, Macon, Marion, Muscogee, Peach and 5 more43 min
May 30, 6:42 PM EDTSpecial Weather StatementFFCTwiggs33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.